Alert archive / Ohio / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 45, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 23, 2016, 1:50 AM EDT for Guernsey County, Muskingum County, Noble County, Ohio. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2016, 1:50 AM EDT (05:50 UTC)
- Expired
- Jun 23, 2016, 2:15 AM EDT
- In force
- 25 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Guernsey County, OH, Muskingum County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 150 km from the middle of the area, began a volume at 05:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 5.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WUUS51 KPBZ 230550
SVRPBZ
OHC059-119-121-230615-
/O.NEW.KPBZ.SV.W.0045.160623T0550Z-160623T0615Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL NOBLE COUNTY IN EAST CENTRAL OHIO...
SOUTHWESTERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
SOUTHEASTERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
* UNTIL 215 AM EDT
* AT 150 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SOUTH ZANESVILLE...OR 10 MILES SOUTH OF ZANESVILLE...MOVING EAST AT
50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO TREES AND POWER LINES...RESULTING IN SOME POWER
OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
CALDWELL...DUDLEY...PHILO...CUMBERLAND...BELLE VALLEY...
SARAHSVILLE...DEXTER CITY...HIGH HILL...RURALDALE...CANNELVILLE...
DUNCAN FALLS...BLUE ROCK STATE PARK AND WOLF RUN STATE PARK.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 18 AND 35.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 3989 8206 3988 8137 3962 8140 3963 8142
3963 8145 3965 8145 3964 8147 3962 8147
3964 8159 3966 8159 3967 8164 3975 8164
3977 8207
TIME...MOT...LOC 0550Z 275DEG 43KT 3980 8198
HAIL...1.00IN
WIND...60MPH
$$
072 follow-up statements
425
WWUS51 KPBZ 230559
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
159 AM EDT THU JUN 23 2016
OHC059-119-121-230615-
/O.CON.KPBZ.SV.W.0045.000000T0000Z-160623T0615Z/
NOBLE OH-GUERNSEY OH-MUSKINGUM OH-
159 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR CENTRAL NOBLE...SOUTHWESTERN GUERNSEY AND SOUTHEASTERN MUSKINGUM
COUNTIES...
AT 159 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
MCCONNELSVILLE...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
TREES AND POWER LINES...RESULTING IN SOME POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...DUDLEY...PHILO...CUMBERLAND...BELLE VALLEY...
SARAHSVILLE...DEXTER CITY...RURALDALE...HIGH HILL...DUNCAN FALLS...
WOLF RUN STATE PARK AND BLUE ROCK STATE PARK.
THIS INCLUDES INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 18 AND 35.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3988 8137 3962 8140 3963 8142 3963 8145
3965 8145 3964 8147 3962 8147 3964 8159
3966 8159 3967 8164 3975 8164 3977 8196
3989 8194
TIME...MOT...LOC 0559Z 275DEG 43KT 3979 8184
HAIL...1.00IN
WIND...60MPH
$$
07200
WWUS51 KPBZ 230616
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
216 AM EDT THU JUN 23 2016
OHC059-119-121-230626-
/O.EXP.KPBZ.SV.W.0045.000000T0000Z-160623T0615Z/
NOBLE OH-GUERNSEY OH-MUSKINGUM OH-
216 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NOBLE...SOUTHWESTERN
GUERNSEY AND SOUTHEASTERN MUSKINGUM COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3988 8137 3962 8140 3963 8142 3963 8145
3965 8145 3964 8147 3962 8147 3964 8159
3966 8159 3967 8164 3975 8164 3977 8196
3989 8194
TIME...MOT...LOC 0613Z 275DEG 43KT 3979 8184
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:18 PM EDT, 4 hours 32 minutes earlier.
Area forecast discussion, Jun 22, 9:18 PM EDT, 4 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
918 PM EDT WED JUN 22 2016
.SYNOPSIS...
Showers and thunderstorms will cross the region overnight and
into Thursday followed by mostly sunny skies and warming trend in
temperatures through the weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Surface dewpoints continue to trend upward decidedly across the
region this evening as a warm front has surged northward. The 60F
isodrosotherm has generally surged well north of I-70 across the
area, and trends suggest it should pass north of metro Pittsburgh
in the coming hour or two. As this occurs, PWAT values should jump
decidedly from the 1.2 inches on the 00z KPBZ raob to more along
the line of 2+ inches as suggested by the GFS/NAM overnight. This
will additionally be aided by an incoming strong low level jet
nose, which should aid in both moisture transport into the area
overnight, as well as focus low level convergence for ascent.
Upstream convection is already developing over Illinois and lower
Michigan and seems to be focused by two separate anchoring
mechanisms. First of all, the high res guidance seems to have a
very good handle on the convection forming over Illinois, and it
has for several successive runs. Strong shear and surface
dewpoints well into the mid 70s are fueling strong instability
close to and ahead of the track of the main surface low here. The
models favor this clustering into an MCS overnight and dropping SE
through Indiana and Ohio, with the best chance of damaging winds
associated with this activity. As such, the damaging wind threat
for the overnight hours was generally restricted to the
southwestern half of the CWA.
However, while this activity is the most likely to produce severe
thunderstorms, it is important to note the activity that is
blossoming over Michigan that the hi res guidance is really
failing to capture, while the large scale models seem to be keen
to hang their hats on this development. This activity seems to be
more large scale forced on the nose of a developing 30-40 kt low
level jet and largely elevated as evidenced by the lack of surface
wind reports with it in Michigan. The nose of this low level jet
beelines directly for western Pennsylvania by 12z with a co-
located upper jet right entrance region accentuating ascent in the
corridor of the best low level convergence as it passes through.
As such, it would seem this activity should maintain itself as a
heavy rain threat through the night most likely in the Turnpike
corridor. Thus, the flash flood watch seems like a prudent move
still.
What is more concerning yet is that with the northern displacement
of the warm front and a rapidly decreasing likelihood that the MCS
will blast the front southward driven by its cold pool, dewpoints
will likely remain very high throughout the morning and into the
early afternoon hours on Thursday. This will allow for additional
destabilization going into the daytime hours. This would be
especially likely south of Pittsburgh, and trends will need to be
monitored as vertical shear profiles and still troubling
hodographs could mean this would be a rather rapidly developing
situation. Much will depend on whether we are capable of
destabilizing due to some breaks in the clouds. This will need to
be better defined in the coming hours. Fries
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
Quiet weather will return for Friday as high pressure builds down
from the north. The models do develop some modest instability
along the ridges during the afternoon which might be enough to pop
isolated showers, and have added this possibility. Otherwise,
seasonable temperatures and falling dewpoints will create a
pleasant afternoon.
Surface high pressure holds on for the rest of this period, while a
500 mb ridge will be building over the Ohio Valley. Dry conditions
will be maintained. Temperatures and dewpoints will be on the rise,
with the possibility of highs reaching 90 across at least a portion
of the CWA by Sunday.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Rain chances return to the forecast starting Sunday night as
moisture pools ahead of the next front. Some questions on the
timing and speed of the passage of the front remain, and thus
precipitation chances were maintained to some degree through the
remainder of the extended forecast. Above normal temperatures at
the start of the period will become more seasonable by Wednesday.
Modified Superblend guidance was used as a basis for the grids.
&&
.AVIATION /01Z THURSDAY THROUGH MONDAY/...
General VFR will deteriorate overnight as low pressure and an
associated thunderstorm complex with heavy rain and gusty wind
passes over the region. Still some questions of what the track of
the complex will take as it is still in the early stages of
development over the Cornbelt. Strong westerly wind gusts may
accompany the leading edge of the complex as it moves through the
southern ports. Tempos have been implemented TAFs reflect this.
Expect MVFR to IFR with any thunderstorm or heavy rain.
Shower and thunderstorm chances will persist through Thursday
afternoon, mainly south of Pittsburgh before high pressure begins
to move back in over the region.
.OUTLOOK /THURSDAY THROUGH MONDAY/...
The next chance for general restrictions will be Monday as the
next disturbance impacts the area.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch through Thursday afternoon FOR MDZ001.
OH...Flash Flood Watch through Thursday afternoon FOR OHZ039>041-
048>050-057>059-068-069.
PA...Flash Flood Watch through Thursday afternoon FOR PAZ020-021-
029-031-073>076.
WV...Flash Flood Watch through Thursday afternoon FOR WVZ001>004-
012-021-509>514.
&&Hazardous weather outlook, Jun 22, 4:25 AM EDT, 21 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 425 AM EDT WED JUN 22 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021-509>514-230830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER-ALLEGHENY-WASHINGTON- GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES- HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 425 AM EDT WED JUN 22 2016 ...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ENHANCED RISK FOR SEVERE THUNDERSTORMS TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ007>009-013>016-022-023-230830- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON-ARMSTRONG- INDIANA- 425 AM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND WESTERN PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SLIGHT RISK FOR SEVERE WEATHER TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:32 AM EDT | Areal Flood Advisory | PBZ | Muskingum | 5 hr |
| Jun 23, 2:31 AM EDT | Areal Flood Advisory | PBZ | Noble | 6 hr |
| Jun 23, 5:09 AM EDT | Flash Flood Warning | PBZ | Muskingum | 3 hr |
| Jun 23, 8:32 AM EDT | Areal Flood Advisory | PBZ | Muskingum | 4 hr |
| Jun 23, 9:14 AM EDT | Special Weather Statement | PBZ | Monroe | 31 min |
| Jun 23, 9:36 AM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.